Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Bismarck, ND

July 10, 2000Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2000, 9:54 PM CDT for Divide County, North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 9:54 PM CDT (02:54 UTC)
Expired
Jul 10, 2000, 10:55 PM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Whole counties

County Divide County, ND

What was reported inside it

TimeReportWhereRemark
Jul 10, 10:00 PM CDTHail 0.75Fortuna, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 5:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 110254
SVRISN
NDC023-110355-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
954 PM CDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA

* UNTIL 1055 PM CDT

* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF FORTUNA MOVING
  EAST- NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSBY AT 1005 PM CDT
  NOONAN AT 1015 PM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

A SEVkERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.

.END

06

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM CDT, 7 hours 24 minutes earlier.

Area forecast discussion, Jul 10, 2:30 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT MON JUL 10 2000

MAIN FCST PROBLEM IS THUNDERSTORM THREAT NEXT 36 HOURS. NGM PUSHES
SFC BDRY E TOO QUICKLY ON TUESDAY...SO HAVE GENLY FLWD SLOR MOVEMENT
OF ETA/AVN.

H5 UPR LO IN ALTA WL MOV E OF AREA BY WED BRNGG DRIER...MORE STABLE
AMS TO ND.  HWVR...UVV AND UPPER JET ASSOCD WI THIS UPR LO WL
INTERACT WI S/WV TROF MOVG UP FM WY TO CREATE A GUD CHC OF TSTMS
TNGT AND TUE.  BEST THREAT TNGT WL BE IN THE FAR W...VCNTY UNSTABLE
AMS ASSOCD WI SFC LO CONTG ACRS ERN MT. CUD BE ISOLD SVR WITH ETA
CAPE >3000 THIS EVE.  WEAKENING REMNANTS OF STORMS TO MOV INTO CNTL
ND LATE TNGT.  ETA/AVN PUSH SFC TROF INTO FAR WRN ND TUE AFTN
AND THEN INTO ERN ND BY WED.  ETA/AVN INDC UNSTABLE AMS TO CONT IN
THE W AND CNTL INTO TUE EVE...SO WL CONT CHC OF TSTMS.  TSTM THREAT
SHUD BE E OF THE AREA BY WED MORN.  GUIDANCE TEMPS LUK FAIRLY RSNBL.

IN THE LO	NGER RANGE...UPPER RDG REBUILDS TO THE W.  HWVR...SOME
THREAT OF NOCTURNAL TSTMS TO CONT THRU THE PRD WITH WARM TEMPS. WL
DROP TSTMS OUT OF THE FCST FOR WED NITE.

.BIS...NONE.
FORS

In the hours before

Local storm report, Jul 10, 8:03 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT MON JUL 10 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0616 PM    GOLVA                     ND   1.75 INCH HAIL
07/10/00   GOLDEN VALLEY                  REPORTED BY HAM RADIO
                                          OPERATOR. EVENT
                                          DURATION 20 MINUTES.
n

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:54 PM CDTSevere Thunderstorm WarningBISWilliams56 min
Jul 11, 11:09 AM CDTSevere Thunderstorm WarningBISLogan51 min
Jul 11, 12:16 PM CDTSevere Thunderstorm WarningBISLaMoure59 min
Jul 11, 1:17 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure43 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.